Alert archive / Michigan / Small Craft Advisories in 2019
Small Craft Advisory 13, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 27, 2019, 4:06 PM EST. It took effect at Jan 28, 2019, 7:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2019, 4:06 PM EST (21:06 UTC)
- In effect from
- Jan 28, 2019, 7:00 AM EST
- Expired
- Jan 29, 2019, 7:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
717 WHUS73 KAPX 272106 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 406 PM EST Sun Jan 27 2019 LMZ323-342-344>346-280515- /O.CON.KAPX.SC.Y.0012.000000T0000Z-190128T0000Z/ /O.NEW.KAPX.GL.W.0006.190128T0900Z-190129T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 406 PM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 4 AM MONDAY TO 7 AM EST TUESDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from 4 AM Monday to 7 AM EST Tuesday. A Small Craft Advisory remains in effect until 7 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-348-280515- /O.CON.KAPX.SC.Y.0012.000000T0000Z-190128T0000Z/ /O.NEW.KAPX.GL.W.0006.190128T1200Z-190129T1200Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 406 PM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from 7 AM Monday to 7 AM EST Tuesday. A Small Craft Advisory remains in effect until 7 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-280515- /O.NEW.KAPX.GL.W.0006.190128T0900Z-190129T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 406 PM EST Sun Jan 27 2019 ...GALE WARNING IN EFFECT FROM 4 AM MONDAY TO 7 AM EST TUESDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from 4 AM Monday to 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-346-280515- /O.NEW.KAPX.GL.W.0006.190128T1200Z-190129T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 406 PM EST Sun Jan 27 2019 ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from 7 AM Monday to 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ349-280515- /O.CON.KAPX.SC.Y.0012.000000T0000Z-190128T0000Z/ /O.NEW.KAPX.SC.Y.0013.190128T1200Z-190129T1200Z/ Sturgeon Pt to Alabaster MI- 406 PM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 7 AM Monday to 7 AM EST Tuesday. A Small Craft Advisory remains in effect until 7 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
4 follow-up statements
047 WHUS73 KAPX 280238 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 938 PM EST Sun Jan 27 2019 LMZ323-341-342-344>346-281200- /O.CON.KAPX.GL.W.0006.190128T0900Z-190129T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 938 PM EST Sun Jan 27 2019 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM MONDAY TO 7 AM EST TUESDAY... A Gale Warning remains in effect from 4 AM Monday to 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345>348-281200- /O.CON.KAPX.GL.W.0006.190128T1200Z-190129T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 938 PM EST Sun Jan 27 2019 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... A Gale Warning remains in effect from 7 AM Monday to 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ349-281200- /O.CON.KAPX.SC.Y.0013.190128T1200Z-190129T1200Z/ Sturgeon Pt to Alabaster MI- 938 PM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... A Small Craft Advisory remains in effect from 7 AM Monday to 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
814 WHUS73 KAPX 280950 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 450 AM EST Mon Jan 28 2019 LMZ323-341-342-344>346-281800- /O.CON.KAPX.GL.W.0006.000000T0000Z-190129T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 450 AM EST Mon Jan 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A Gale Warning remains in effect until 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345>348-281800- /O.CON.KAPX.GL.W.0006.190128T1200Z-190129T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 450 AM EST Mon Jan 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A Gale Warning remains in effect until 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ349-281800- /O.CON.KAPX.SC.Y.0013.190128T1200Z-190129T1200Z/ Sturgeon Pt to Alabaster MI- 450 AM EST Mon Jan 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A Small Craft Advisory remains in effect until 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
937 WHUS73 KAPX 281505 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1005 AM EST Mon Jan 28 2019 LMZ323-341-342-344>346-282315- /O.CON.KAPX.GL.W.0006.000000T0000Z-190129T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1005 AM EST Mon Jan 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A Gale Warning remains in effect until 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345>348-282315- /O.CON.KAPX.GL.W.0006.000000T0000Z-190129T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1005 AM EST Mon Jan 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A Gale Warning remains in effect until 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ349-282315- /O.CON.KAPX.SC.Y.0013.000000T0000Z-190129T1200Z/ Sturgeon Pt to Alabaster MI- 1005 AM EST Mon Jan 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A Small Craft Advisory remains in effect until 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
702 WHUS73 KAPX 281955 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 255 PM EST Mon Jan 28 2019 LMZ323-341-342-344>346-290400- /O.CON.KAPX.GL.W.0006.000000T0000Z-190129T1200Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 255 PM EST Mon Jan 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A Gale Warning remains in effect until 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345>348-290400- /O.CON.KAPX.GL.W.0006.000000T0000Z-190129T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 255 PM EST Mon Jan 28 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A Gale Warning remains in effect until 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ349-290400- /O.CON.KAPX.SC.Y.0013.000000T0000Z-190129T1200Z/ Sturgeon Pt to Alabaster MI- 255 PM EST Mon Jan 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... A Small Craft Advisory remains in effect until 7 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 12:23 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Jan 27, 12:23 PM EST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1223 PM EST Sun Jan 27 2019
.UPDATE...
Issued at 1007 AM EST Sun Jan 27 2019
Surface low pressure remains centered from James Bay thru the
Eastern Great Lakes this morning. Strong closed upper low is
centered over Ontario...with sharp upper level troughing extending
southward thru the entire Great Lakes region. NW flow lake effect
snow showers continue to stream into our typical snowbelt areas
driven by our persistent arctic airmass...deep cyclonic flow and
sufficient low level moisture. Flake size remains rather small
thanks to extremely cold air. Small flakes are quite efficient in
reducing vsbys...with surface obs reporting vsbys at 1/2SM or even
less under some of the more robust lake snow bands.
Low level NW flow...which allows for Lake Superior preconditioning
and thus some heavier snow showers...will gradually back to a more
westerly trajectory during the remainder of the day. This should
decrease lake snow shower intensity...as will the tendency for
inversion heights to lower as the afternoon progresses. Does appear
that this process may take a bit longer than previously anticipated.
Will therefore extend the Winter Wx Advisories for our snowbelt
counties in Northern Lower Michigan thru the afternoon...mainly for
poor vsbys within the heavier snow bands. Certainly other hazards
will remain an issue as well...including temps holding in the single
digits and apparent temps remaining below zero. Only expect another
inch or so of new snowfall for the rest of the day.
&&
.NEAR TERM...(Today through Tonight)
Issued at 329 AM EST Sun Jan 27 2019
...Significant winter storm approaching the Great Lakes...
High Impact Weather Potential: Lingering snows this morning, before
another round of snow and increasing winds early Monday morning.
Primary Forecast Concerns/Challenges: Snows ending this morning,
timing of snow and headline concerns early Monday morning.
Pattern Synopsis/Forecast...Clipper dropping across the Great Lakes
this morning will exit northeast toward Quebec, while a narrow area
of high pressure briefly passes through the state this afternoon. A
second system currently dropping into the nrn Plains, will dive
toward the Ohio Valley and srn Great Lakes early Monday. At upper
lvls, broad 500mb trough lingers over the eastern two thirds of the
country with cold mid lvl temps lingering around -28c.
Current radar trends show that snow is already in transition from
synoptic forcing, to northwest flow lake induced banding as the
clipper prepares to exit the region. Though, weak cyclonic flow on
the backside of the exiting clipper will keep the chance of light
snow across northern Michigan into the afternoon. Additionally,
model soundings show a fairly good setup this morning for lake snow
in favored northwest flow snowbelts of nw Lwr Michgian, with low
level inversion heights to 6k ft. Lake snow amounts this morning
will be limited as 925-850mb winds trend west and inversion heights
lower and low lvls continue to dry.
A significant storm system will approach the southern Great Lakes
overnight and generate a swath of snow across the southern portion of
the forecast (especially around saginaw Bay). 850/500mb qvectors
show strong convergence developing between Cadillac and Oscoda
between 06z and 12z. Model soundings show abundant mstr from the
surface through 500mb in a temperature profile between -12c and -15c
which should maximize flake size and snowfall potential by day break
Monday. Lake influences will enhance snowfall along the Lake Huron
as 925/850mb winds trend east between 09z and 12z Monday.
&&
.SHORT TERM...(Monday through Tuesday)
Issued at 329 AM EST Sun Jan 27 2019
High Impact Weather Potential: Heavy snow likely across parts of
northern Michigan late Sunday night through Monday evening, along
with increasingly gusty winds, leading to reduced visibilities and
dangerous travel. Another round of very cold temperatures and
dangerously cold wind chills begin to arrive Tuesday...lasting
through midweek.
Pattern Synopsis/Forecast: By Sunday evening, closed upper-level low
pressure situated near James Bay and driving this weekend's cold
weather will be slowly meandering eastward. Heights begin to rise
across northern Michigan Sunday night in advance of the next potent
shortwave trekking through the northern plains/upper Mississippi
Valley...set to cross the area Monday afternoon. Attendant
strengthening area of surface low pressure is expected to track from
northern IA to northern IL/southern WI Sunday night and into
southern Michigan during the day Monday before exiting east of the
area Monday evening. All this sets the stage for a period of
accumulating snow, heavy at times, along with increasingly gusty
winds across much of northern Michigan. By Tuesday, another round of
very cold temperatures/dangerous wind chills and accumulating lake
effect snow are expected...lasting through the at least the end of
the work week.
Primary Forecast Concerns/Challenges: Snow amounts late Sunday night
through Monday evening. Additional lake effect chances/amounts
Monday night through Tuesday, along with declining temperatures.
Primary focus revolves around the late Sunday night through Monday
evening time frame as details slowly become more refined with
regards to the well-advertised winter storm set to impact the
midsection of the country. Latest suite of guidance remains split
with respect to the overall storm track with the ECMWF remaining
steady and taking the furthest south track from N. IL to near the
MI/IN border by Monday afternoon. GFS/NAM/GEM remain somewhat
further north (generally from GRR to the thumb), although have crept
south vs yesterday's 18z guidance trends. Gut feeling is to favor a
more southerly track, focusing greatest snow accumulation south of
the M-32 corridor, and even more so, along and south of M-72.
Expecting snow to be spreading west to east across much of northern
lower Michigan during the second half of Sunday night as isentropic
ascent increases in earnest overnight before becoming more
widespread and heavier Monday morning. Certainly could be a swath of
potentially heavy snow with 1"+/hr snowfall rates, most likely to
fall south of M72, given a tightening baroclinic zone as the
system's warm front slowly slides east-northeast through southern
lower MI. Model soundings supportive of this as well with omega
pegged squarely in a nearly 400 mb deep DGZ at times through the day
Monday. As the system continues to slide east, by mid-Monday
afternoon, expecting the deformation axis to be pivoting across
northern lower...again potentially bringing a swath of heavy
snowfall to southern parts of the forecast area. Synoptic support
begins to strip off to the east Monday evening with the steadiest
snow lingering across northeast lower into the early overnight
hours. This only to be followed by a cold air advection regime and
increasingly lake effect snow chances across northeast lower/eastern
upper later Monday night through the remainder of the forecast
period (more about this below).
Given a tightening pressure gradient Sunday night and especially
during the day Monday, easterly winds of 10-20 mph (gusting as high
as 30 mph) are expected to be common across all of northern
Michigan. At the very least, this combined with steady snowfall is
expected to lead to greatly reduced visibilities, although may also
contribute to a bit of lake enhancement along and near the Lake Huron
shoreline given marginally sufficient delta Ts in place. All of this
leading to potentially dangerous travel conditions, impacting both
the Monday morning and Monday evening commutes.
With respect to storm total accumulations Sunday night through
Monday evening, current trends suggest the heaviest snow falls along
and south of M-72 and across sections of northeast lower...generally
in the 8-12 inch range (highest near and east of M-65 across Alcona,
Iosco and Arenac counties). Fairly decent gradient setting up on the
north end of the system with 5-10 inches north of M-72 to the Tip of
the Mitt (highest south, lowest north) and 2-5 inches across eastern
upper. Certainly expect there to be some refinement to this over the
next 24 hours, especially as the mesoscale details and placement of
potentially heavy swaths of snow become more clear.
Inherited winter storm watches have been upgraded to advisories and
warnings across all of northern lower. Warnings focused along the M-
55 corridor where the heaviest axis of snow is expected to near or
exceed 24 hour snow amounts of 10 inches. Did also include Alcona
and Oscoda in a warning given the potential for lake enhancement off
of Lake Huron. Advisories elsewhere, although the combination of
snow and wind may warrant an upgrade at a later time.
Beyond Monday evening, winds are expected to be shifting more
northwesterly as cold air advection ramps up on the backside of the
departing system. Expecting lake effect snow to kick in rather
quickly Monday night, primarily in northwest snow belts of northern
lower and eastern upper. While snow may gradually focus to more
westerly snow belts during the day Tuesday and perhaps be provided
with a bit of synoptic support during the afternoon, see no reason
for a decrease in lake effect snow coverage during the day Tuesday
as very cold air continues to pool into northern Michigan (e.g. H8
temps falling to near -20 C by 00z Wed). Additional accumulation for
the second half of Monday night through the daytime hours Tuesday
expected to be on the order of 1-3 inches across much of northwest
lower/eastern upper, although snow flake size expected to be some
smaller through the day given incoming increasingly cold air.
.LONG TERM...(Tuesday night through Saturday)
Issued at 329 AM EST Sun Jan 27 2019
High Impact Weather Potential: Accumulating lake effect snow and
very cold temperatures expected through the end of the work week.
Northern Michigan remains locked in broad cyclonic flow Tuesday
night through at least Thursday with additional accumulating lake
effect snow across the typical snow belts. In addition, very cold
air is expected across the region with high temps in the single
digits above and below zero expected Wednesday and Thursday with
overnight lows in the teens below zero for many. Even given light
winds, wind chill values ranging from -35 to -20 F are expected to
be common across the region at times through this period. Guidance
begins to diverge at the very tail end of the forecast period,
leading to low confidence Friday-Saturday as another wave begins to
trek across the middle of the country.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1223 PM EST Sun Jan 27 2019
Lake effect snow showers will continue to impact portions of
Northern Lower Michigan into this evening thanks to arctic air
firmly in place...deep cyclonic flow and sufficient low level
moisture. Conditions will remain MVFR in most spots...briefly
dropping to IFR with some of the heavier snow showers. Winds will
remain from the W/NW at 10 to 20 kts thru early evening...with a
few higher gusts possible.
A complex area of low pressure will move into the Western Great
Lakes region later tonight and Monday. Widespread snow will
develop around and ahead of this system...and will impact much of
the area beginning later tonight thru Monday evening. Prevailing
conditions will drop to IFR at all Northern Lower Michigan TAF
sites as this widespread snow develops and moves thru the region.
Winds will become easterly and strengthen to 15 to 25 kts by
Monday morning...with higher gusts expected causing
blowing/drifting snow.
&&
.MARINE...
Issued at 329 AM EST Sun Jan 27 2019
Gusty northwest winds this morning across the northern Great Lakes,
will diminish this afternoon and become variable as an area of high
pressure briefly pushes into the region. Winds will trend east on
Monday and become gusty again, in advance of a strong storm system
lifting into the Ohio Valley and southern Great Lakes. Several
chances for snow continue across the region through the period with
heavy snow possible Monday with the approaching system.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING from 1 AM to 7 PM EST Monday for MIZ031>034.
WINTER WEATHER ADVISORY until 7 PM EST this evening for
MIZ019>022-027-028.
WINTER WEATHER ADVISORY from 1 AM to 7 PM EST Monday for MIZ016-
017-019>022-025>028.
WINTER WEATHER ADVISORY from 4 AM to 10 PM EST Monday for MIZ018-
023-024.
WINTER STORM WARNING from 4 AM to 10 PM EST Monday for MIZ029-
030-035-036-041-042.
LH...SMALL CRAFT ADVISORY until 7 PM EST this evening for LHZ347>349.
LM...SMALL CRAFT ADVISORY until 7 PM EST this evening for LMZ323-342-
344>346.
&&
UPDATE...MR
NEAR TERM...SR
SHORT TERM...MG
LONG TERM...MG
AVIATION...MR
MARINE...SRHazardous weather outlook, Jan 27, 10:23 AM EST, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1023 AM EST Sun Jan 27 2019 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel-5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI-Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-Point Betsie to Sleeping Bear Point MI-Manistee to Point Betsie MI-Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-Mackinac-Emmet-Cheboygan-Presque Isle- Charlevoix-Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee- Roscommon-Ogemaw-Iosco-Gladwin-Arenac- 1023 AM EST Sun Jan 27 2019 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...This afternoon and tonight. Lake effect snow showers will continue to impact the typical snowbelt areas of Northern Lower Michigan through early evening. Please see the latest winter weather advisory for additional details. Very cold wind chills are expected across eastern upper Michigan tonight. A winter storm lifting toward the Great Lakes will generate significant, widespread accumulating snow across northern lower Michigan beginning late tonight. Please see the ongoing winter storm warnings and winter weather advisories for additional details. The potential for rapid ice development and ice jam formation on area rivers continues due to the very cold temperatures. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Widespread accumulating snow will continue across all of northern lower Michigan Monday through Monday evening. Please see the ongoing winter storm warnings and winter weather advisories for additional details. Periods of accumulating lake effect snow showers are expected across the snowbelts Tuesday through Thursday. Dangerously cold wind chills are expected across all of northern Michigan Tuesday night through Thursday night. The potential for rapid ice development and ice jam formation on area rivers continues due to the very cold temperatures. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:51 AM EST | Winter Storm Warning | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 43 hr |
| Jan 27, 3:51 AM EST | Winter Weather Advisory | APX | Alpena, Antrim, Benzie, Cheboygan, Crawford, Emmet and 6 more | 12 hr |
| Jan 27, 4:04 PM EST | Winter Weather Advisory | APX | 31 hr | |
| Jan 27, 4:06 PM EST | Gale Warning | APX | 39 hr |
Nearby
Small Craft Advisories in Michigan, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.